UNIGE document Scientific Article
previous document  unige:22949  next document
add to browser collection

Optimal Conditionally Unbiased Bounded-Influence Inference in Dynamic Location and Scale Models

Mancini, Loriano
Published in Journal of the American Statistical Association. 2005, vol. 100, no. 470, p. 628-641
Abstract This article studies the local robustness of estimators and tests for the conditional location and scale parameters in a strictly stationary time series model. We first derive optimal bounded-influence estimators for such settings under a conditionally Gaussian reference model. Based on these results, we obtain optimal bounded-influence versions of the classical likelihood-based tests for parametric hypotheses. We propose a feasible and efficient algorithm for the computation of our robust estimators, which uses analytical Laplace approximations to estimate the auxiliary recentering vectors, ensuring Fisher consistency in robust estimation. This strongly reduces the computation time by avoiding the simulation of multidimensional integrals, a task that typically must be addressed in the robust estimation of nonlinear models for time series. In some Monte Carlo simulations of an AR(1)–ARCH(1) process, we show that our robust procedures maintain a very high efficiency under ideal model conditions and at the same time perform very satisfactorily under several forms of departure from conditional normality. In contrast, classical pseudo–maximum likelihood inference procedures are found to be highly inefficient under such local model misspecifications. These patterns are confirmed by an application to robust testing for autoregressive conditional heteroscedasticity.
Keywords Influence functionM-estimatorRobust estimation and testingTime series model
Full text
Article (Published version) (438 Kb) - private document Private access
(ISO format)
MANCINI, Loriano, RONCHETTI, Elvezio, TROJANI, Fabio. Optimal Conditionally Unbiased Bounded-Influence Inference in Dynamic Location and Scale Models. In: Journal of the American Statistical Association, 2005, vol. 100, n° 470, p. 628-641. doi: 10.1198/016214504000001402 https://archive-ouverte.unige.ch/unige:22949

475 hits

0 download


Deposited on : 2012-09-18

Export document
Format :
Citation style :